MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/175MM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/175MM; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.487
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.It is unknown when device broke.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter email address is unavailable.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during restocking of a tray of a retrograde/anterograde femoral nail (rafn) set on (b)(6) 2018, the tab of the radiolucent insertion handle for expert nails, that keeps the nail from rotating during insertion, was noticed to be missing.There was no patient or surgery involvement.This report is for a radiolucent insertion handle for expert nails/175mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
: dhr review was completed.Part: 03.010.487 lot: 8806961 manufacturing site: (b)(4).Release to warehouse date: 24.July 2014 review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition the device history record shows this lot of 10 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition customer quality conducted a review of the provided photograph.Investigation flow: broken.Visual inspection: actual device was not returned.Visual inspection of the complaint device in the file attached to this complaint titled "(b)(4)- email from sales consultant with picture of device" performed at customer quality (cq) confirmed the condition of device breakage, which agrees with the reported complaint condition.The photo shows that the metallic distal alignment tab/tang has broken off at its base.The broken off tab/tang was not shown in the photo.Document/specification review: the complaint device was manufactured in july 2014.The device history record shows this lot of 10 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Radiolucent insertion handle assembly drawing were reviewed during this investigation.The radiolucent insertion handle is a reusable instrument used during femoral and tibial nail implantations.No product design issues or discrepancies were observed.Dimensional inspection: a relevant dimensional inspection could not be performed at cq because the complaint device was not returned.Material analysis: only top level of the device history record reviewed as sub-components are not lot tracked.A relevant material inspection could not be performed at cq because the complaint device was not returned.Conclusion: a definitive root cause for the device breaking could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/175MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7724009
Report Number2939274-2018-53092
Device Sequence Number19101585
Product Code LXH
UDI-Device Identifier10886982069054
UDI-Public(01)10886982069054
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.487
Device Lot Number8806961
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1